Posted Fri 17 Feb 2017 5.01pm by Linda
I've had psoriasis all my life and have been able to control it with creams . I've recently had severe psoriasis on my hands and feet to the point where I can't get shoes on. The doctor has now recommended I take methotrexate but did mention acitretin as an alternative. Having read up on the pros and cons of both I'm interested to hear your views on these tablets. Appreciate everyone is different but any comments and advice would be great. Thanks. Linda x
Posted Thu 24 Aug 2017 4.37pm by Billy boob
I was on acitretin for a while along with nbuvb I tolerated it well and had no side effects had to have regular blood tests
I was taken off it because it raised my Cholesteryl
Posted Wed 30 Aug 2017 10.21pm by Janw
I was on Acitren for a good few months can't say I really noticed a difference was took off it as side effects were out waying the good effect. Have now been put on methotrexate been on it 2 months now can't say I've seen a difference yet. My feet are still bright red,itching like mad and burning they are constantly red hot and still loads of blisters all over them.
Posted Fri 1 Sep 2017 12.41pm by EQ
I have been on Methotrexate and it worked brilliantly for me, within 3 months I was clear but unfortunately it caused problems with my Liver and shocked the deematologist due to my age. They mentioned Acitriten to me but it was not something I considered due to the pregnancy tests and how long you had to wait once stopping the treatment to have kids.
I would advise to try Methotrexate first!
Posted Wed 6 Sep 2017 8.04pm by andrea
have had p for too many years
hi I have been on methotrexate for two years and now up to highest dose I'm allowed 17.5 mg once a week. I get really bad pain around my eyes at the time of the month for a few days and occasional headaches inbetween. I have very low iron levels so have to take extra iron every day. The psoriasis is returning but not severely but still embarassing so it has been decided to keep me on this dose for a bit longer as any lower and it gets quite bad again. The derm is not sure which path to take next.
Posted Fri 8 Sep 2017 10.38pm by Sue P
Hi, I tried both, the side effects were horrendous & I didn't see any improvement. My psoriasis is on my hands & feet & the impact on my life these last 2 years has been overwhelming. My turning point was when I decided to stop all treatments & look into lifestyle changes. Not for everyone I know but it has given me back my control. I started by reading The Good Skin Solution by Shann Nix Jones. I can now get my shoes on, walk & sew ! My Dermatologist is following my progress with great interest & is now doing his own research.
Everyone is different & my thoughts are with you as I really do know how you feel.
Posted Tue 12 Sep 2017 8.15pm by Roofire
I've tried both.......
Methotrexate: Initially I responded really well, with nearly 100% clearance, the only side effect was feeling as though I'd been hit by a bus for the few days immediately after having taken my tablets. Over a period of 18 months or so, my dosage was regularly increased to combat a resurgence, it was almost as if my body was becoming used to it. Having reached the maximum dosage with the p still returning and with the ongoing side effect starting to effect my job, i agreed with the consultant that we should stop this treatment.
Acitretin: I suffered very severe side effects ranging from infected nails, major hair loss, cold sweats, insomnia......needless to say I wasn't on it for long
Posted Fri 15 Sep 2017 4.01pm by smondle
I've not tried Acitretin yet but I was on Methotrexate for 5 years. At first it seemed to be working well, though I was on 30 mg/week for 2 years before I was fully clear. This continued to work but the side effects got more unbearable, I became very lethargic (it was a struggle just to get out of bed in the morning), weight gain, and severe nausea for a day or two after taking my weekly dose of 12 tablets. Eventually a bout of stress caused my psoriasis to return again and I was taken off Methotrexate and put on Fumaderm. Methotrexate was good for me while it lasted, but as soon as I began to relapse it was far from worth tolerating the side effects.
If you're concerned at all with Acitretin, you should ask your dermatologist about Fumaderm, It is unlicenced in the UK but has been used in Germany since the 1980's and can be prescribed by consultant dermatologists in the UK ( I am seen at a London hospital). I've been on it for about a year now and it has changed my life. I am not yet clear but it is working steadily and gone are the days of lethargy and nausea. The only down side is serious diarrhoea when you first start on it, but if you can fight through that it is easily controlled with a reasonably healthy diet.